Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 333, NWS Nashville, TN

June 28, 20115 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2011, 5:35 AM CDT for 5 counties in Tennessee. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 5:35 AM CDT (10:35 UTC)
Expired
Jun 28, 2011, 6:30 AM CDT
In force
55 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Giles County, TN, Hickman County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:45 AM CDTTSTM WND DMGColumbia, TNA FEW TREES WERE DOWNED IN AND AROUND COLUMBIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 4:17 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2905 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WUUS54 KOHX 281035
SVROHX
TNC055-081-101-117-119-281130-
/O.NEW.KOHX.SV.W.0333.110628T1035Z-110628T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
535 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  NORTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 AM CDT

* AT 532 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MOUNT
  PLEASANT...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRING HILL...
  MOUNT PLEASANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON TUESDAY FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3538 8721 3544 8721 3545 8726 3564 8738
      3583 8719 3567 8663 3566 8664 3530 8716
TIME...MOT...LOC 1035Z 325DEG 22KT 3560 8721

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:45 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 28, 3:45 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT TUE JUN 28 2011

.DISCUSSION...
COLD FRONT CURRENTLY STRETCHING FROM SFC LOW IN THE GREAT LAKES DOWN
INTO WAVE IN NE TX. ML/UL WEAK TROUGH MOVING INTO THE MID-W BUT UPPER
HIGH STILL SITTING TX/OK VICINITY. AIRMASS REMAINS QUITE UNSTABLE AHEAD
...WITH A CONVECTIVE BOUNDARY SHOWING UP JUST NW...WHICH IS HELPING
TO SET OFF CONVECTION NEAR TN/KY BORDER AND S.

SFC/UPPER LOWS OVER THE GREAT LAKES WILL SLIDE INTO CANADA LATER TODAY
BRINGING COLD FRONT DOWN ACROSS THE CWA LATER THIS MORNING/EARLY
AFTERNOON. RIDGING ACROSS THE PLAINS WILL KEEP S FLANK OF FRONT
FROM MOVING MUCH WHICH WILL LAY BOUNDARY INTO MORE W-E FASHION.
DESPITE THIS IT IS EXPECTED TO DROP SOUTH OF THE CWA BUT IT WILL SLOW
IT SOME ACROSS THE SOUTH ESPECIALLY. ULTIMATELY CURRENT LINE OF STRONG
TO SEVERE CONVECTION WILL CONTINUE SLIDING S...WITH ADDITIONAL DEVELOPMENT
AHEAD AREA-WIDE INTO THE AFTERNOON.

FRONT EXPECTED TO BE SOUTH OF THE CWA BY 00Z...THEN GETS NUDGED LITTLE
FURTHER S TONIGHT AS STRONGER SFC/LL HIGHS MOVE INTO THE OH
VALLEY AND UPPER TROUGHS PASS. AFTER THAT POINT SFC/LL HIGHS AND
UPPER RIDGES TAKE THE REIGNS AND HOLD INTO THE FIRST PART OF THE
WEEKEND...NOT ALLOWING ANY GOOD MOISTURE RETURN. NO POPS PLANNED
WED-SAT.

RIDGES BREAK DOWN LATE IN THE WEEKEND INTO EARLY NEXT WEEK...WHILE
A WEAK FRONTAL BOUNDARY DROPS DOWN NEAR THE TN/KY BORDER. DEEP MOISTURE
STILL VERY LIMITED AT THAT TIME BUT THERE IS ENOUGH FOR ISO STORMS
TO DEVELOP SUN INTO MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      88  67  88  63 /  60  10  10  05
CLARKSVILLE    87  63  88  60 /  40  10  10  05
CROSSVILLE     85  64  84  58 /  60  20  10  05
COLUMBIA       90  69  90  62 /  60  10  10  05
LAWRENCEBURG   91  68  90  63 /  60  20  10  05
WAVERLY        88  66  89  62 /  60  10  10  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 27, 5:05 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT MON JUN 27 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-281030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
505 PM CDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

SEVERE POTENTIAL WILL INCREASE LATE TONIGHT AS A COLD FRONT
APPROACHES. STORMS MAY PRODUCE GUSTY TO DAMAGING WINDS AND PEA TO
QUARTER SIZED HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK OF SEVERE STORMS WILL CARRY OVER INTO LATE MORNING
TUESDAY AS THE FRONT PASSES BUT THAT RISK WILL BE MOSTLY ACROSS
THE SOUTH...AND ESPECIALLY TOWARD THE ALABAMA BORDER.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

In the hours before

Special weather statement, Jun 28, 2:13 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 AM CDT TUE JUN 28 2011

TNZ008-009-280815-
MACON-SUMNER-
213 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SUMNER COUNTIES...

AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF SCOTTSVILLE...OR 25 MILES
NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  WESTMORELAND BY 245 AM CDT.
  6 MILES SOUTHWEST OF LAFAYETTE BY 305 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3661 8580 3645 8584 3648 8612 3647 8618
      3649 8623 3648 8622 3647 8623 3640 8669
      3665 8655

21
Special weather statement, Jun 28, 2:43 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 AM CDT TUE JUN 28 2011

TNZ005-006-280845-
MONTGOMERY-STEWART-
243 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEMBROKE TO
MURRAY...OR ALONG A LINE EXTENDING FROM OAK GROVE TO MURRAY...MOVING
SOUTHEAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  GUTHRIE BY 305 AM CDT.
  CLARKSVILLE BY 315 AM CDT.
  DOVER BY 320 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3668 8791 3667 8787 3665 8785 3666 8713
      3648 8714 3639 8802 3642 8805 3658 8805
      3667 8808 3668 8807

21
Special weather statement, Jun 28, 3:23 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 AM CDT TUE JUN 28 2011

TNZ005-023-280930-
HOUSTON-STEWART-
323 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND STEWART COUNTIES...

AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DOVER...MOVING EAST AT 35
MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTH OF TENNESSEE RIDGE BY 340 AM CDT.
  ERIN BY 350 AM CDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3651 8761 3649 8761 3622 8766 3634 8799
      3635 8798 3641 8803 3654 8798

21
Local storm report, Jun 28, 3:54 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND GST     SPRINGFIELD             36.50N 86.88W
06/28/2011  E60 MPH          ROBERTSON          TN   TRAINED SPOTTER

&&

MRICHARD
Local storm report, Jun 28, 4:31 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             3 W LEBANON             36.21N 86.38W
06/28/2011  E0.50 INCH       WILSON             TN   NWS EMPLOYEE

&&

MRICHARD
Special weather statement, Jun 28, 4:32 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 AM CDT TUE JUN 28 2011

TNZ028-030-032-063-064-281030-
CANNON-DEKALB-PUTNAM-SMITH-WILSON-
432 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DEKALB...PUTNAM...SMITH
AND WILSON COUNTIES...

AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WATERTOWN...OR 14 MILES
NORTHWEST OF SMITHVILLE...MOVING SOUTHEAST AT 50 MPH.

THIS STORM WILL BE NEAR...
  SMITHVILLE BY 445 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3612 8566 3585 8585 3585 8588 3582 8591
      3595 8613 3620 8595

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:13 AM CDTSpecial Weather StatementOHXMacon, Sumner62 min
Jun 28, 2:21 AM CDTSevere Thunderstorm WarningOHXMacon, Sumner39 min
Jun 28, 2:43 AM CDTSpecial Weather StatementOHXMontgomery, Stewart62 min
Jun 28, 3:01 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson44 min
Jun 28, 3:04 AM CDTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson25 min
Jun 28, 3:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson58 min
Jun 28, 3:23 AM CDTSpecial Weather StatementOHXHouston, Stewart67 min
Jun 28, 3:38 AM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson52 min
Jun 28, 4:08 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson37 min
Jun 28, 4:32 AM CDTSpecial Weather StatementOHXDeKalb58 min
Jun 28, 4:36 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Smith, Warren, Wilson38 min
Jun 28, 5:38 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren37 min
Jun 28, 5:49 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury56 min
Jun 28, 5:57 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Giles, Marshall, Rutherford40 min
Jun 28, 8:56 AM CDTSpecial Weather StatementOHXLawrence, Lewis34 min
Jun 28, 9:21 AM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury3 hr
Jun 28, 9:53 AM CDTFlash Flood WarningOHXLawrence, Lewis, Perry, Wayne3 hr
Jun 28, 10:06 AM CDTSevere Thunderstorm WarningOHXBenton39 min
Jun 28, 10:26 AM CDTSevere Thunderstorm WarningOHXPerry, Wayne34 min
Jun 28, 10:29 AM CDTRiver Flood WarningOHXBedford11 hr
Jun 28, 10:44 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry31 min
Jun 28, 10:58 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Perry, Wayne47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.